MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number AQ5010V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: silicone ultraviolet-absorbing posterior chamber three piece foldable intraocular lens (elastimide®).(b)(4).Method: lens work order search, lens evaluation.Results: a lens work order search revealed no similar complaint within the work order.Visual inspection of the returned product found the lens in three pieces.The optic is torn and piece of optic and one loop haptic is tor off.There was evidence of dry clear surgical residue on optic surface.Conclusions: based on the complaint history, lens work order and evaluation of returned product, it was determined that the root cause of this event was due to loading error.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted an aq5010v +01.00 diopter three piece silicone lens.The lens was not folded correctly during loading.The physician tried to remove and refold the lens to reload, however lens would not fold properly.When they tried to implant the lens, it tore.Lens was partially in the eye.Lens was removed with no patient injury.Cause of this incident was due to loading error by the surgical tech.
 
Additional Manufacturer Narrative
Method code(s): (process evaluation): device history record review result code(s): (operational problem) : based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within the established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).
 
Additional Manufacturer Narrative
Method: (process evaluation): device history record review.Result: (no failure detected): based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within the established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5553062
Report Number2023826-2016-00422
Device Sequence Number10858815
Product Code HQL
UDI-Device Identifier00841542101288
UDI-Public(01)00841542101288(17)200229
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P900048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/29/2020
Device Model NumberAQ5010V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date06/08/2016
08/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR